Alert archive / Kansas / Excessive Heat Warnings in 2012

Excessive Heat Warning 1, NWS Wichita, KS

June 26, 201226 counties in Kansas

NWS Wichita, KS issued this excessive heat warning at Jun 26, 2012, 3:38 PM CDT for 26 counties in Kansas. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2012, 3:38 PM CDT (20:38 UTC)
Expired
Jun 29, 2012, 8:00 PM CDT
In force
3 days
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-908 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WWUS73 KICT 262038
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT TUE JUN 26 2012

KSZ032-033-047>053-068>072-083-092>096-098>100-271045-
/O.UPG.KICT.HT.Y.0003.000000T0000Z-120627T0100Z/
/O.UPG.KICT.HT.Y.0004.120627T1800Z-120628T0100Z/
/O.NEW.KICT.EH.W.0001.120626T2038Z-120629T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
338 PM CDT TUE JUN 26 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THURSDAY. THE
HEAT ADVISORY IS NO LONGER IN EFFECT. THE HEAT ADVISORY IS NO
LONGER IN EFFECT. 

* HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED DURING THE
  AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN
  KANSAS THROUGH AT LEAST THURSDAY.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. 
REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ067-082-091-271045-
/O.UPG.KICT.HT.Y.0004.120627T1800Z-120628T0100Z/
/O.NEW.KICT.EH.W.0001.120626T2038Z-120629T0100Z/
RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER
338 PM CDT TUE JUN 26 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THURSDAY. THE
HEAT ADVISORY IS NO LONGER IN EFFECT. 

* HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED DURING THE
  AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN
  KANSAS THROUGH AT LEAST THURSDAY.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. 
REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
7 follow-up statements
875 
WWUS73 KICT 270810
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
310 AM CDT WED JUN 27 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130-
/O.EXT.KICT.EH.W.0001.000000T0000Z-120630T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
310 AM CDT WED JUN 27 2012

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 8 PM CDT FRIDAY...

THE EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 8 PM CDT
FRIDAY. 

* HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED DURING THE 
  AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN 
  KANSAS THROUGH AT LEAST FRIDAY. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK.
REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

MWM
966 
WWUS73 KICT 272013
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT WED JUN 27 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015-
/O.CON.KICT.EH.W.0001.000000T0000Z-120630T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
313 PM CDT WED JUN 27 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
FRIDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
FRIDAY. 

* HEAT INDICES OF 105 TO 112 DEGREES ARE EXPECTED DURING THE
  AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN
  KANSAS THROUGH AT LEAST FRIDAY.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK.
REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
664 
WWUS73 KICT 280826
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CDT THU JUN 28 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-282130-
/O.CON.KICT.EH.W.0001.000000T0000Z-120630T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
326 AM CDT THU JUN 28 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
FRIDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
FRIDAY. 

* HEAT INDICES EXCEEDING 105 DEGREES ARE EXPECTED DURING THE
  AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN
  KANSAS THROUGH AT LEAST FRIDAY.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT 
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK.
REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
086 
WWUS73 KICT 282030
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT THU JUN 28 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291030-
/O.CON.KICT.EH.W.0001.000000T0000Z-120630T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
330 PM CDT THU JUN 28 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
FRIDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
FRIDAY. 

* HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED DURING THE
  AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN
  KANSAS THROUGH AT LEAST FRIDAY.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT 
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK.
REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
439 
WWUS73 KICT 290843
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT FRI JUN 29 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-292245-
/O.CON.KICT.EH.W.0001.000000T0000Z-120630T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
343 AM CDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* HEAT INDICES AROUND 105 DEGREES WILL CONTINUE THROUGH THIS
  AFTERNOON ACROSS MUCH OF CENTRAL...SOUTH-CENTRAL AND SOUTHEAST
  KANSAS. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT
  RELATED ILLNESS CAN BE LIFE THREATENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK.
REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. 

&&

$$

ADK
008 
WWUS73 KICT 291619
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1119 AM CDT FRI JUN 29 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300100-
/O.CON.KICT.EH.W.0001.000000T0000Z-120630T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1119 AM CDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* HEAT INDICES AROUND 105 DEGREES WILL CONTINUE THROUGH THIS
  AFTERNOON ACROSS MUCH OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST
  KANSAS.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT 
  RELATED ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK.
REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES.

&&

$$

ADK/KETCHAM
245 
WWUS73 KICT 300052
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING HAS EXPIRED...

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300200-
/O.EXP.KICT.EH.W.0001.000000T0000Z-120630T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
752 PM CDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. 

HEAT INDICES HAVE DROPPED BELOW 105 DEGREES IN ALL AREAS. AS SUCH
THE EXCESSIVE HEAT WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

ES

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Jun 26, 3:30 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 26, 3:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT TUE JUN 26 2012

.DISCUSSION...

TONIGHT-THURSDAY:
WARM FRONT EXTENDING FROM NORTH CENTRAL THROUGH SOUTHEAST KANSAS
THIS AFTERNOON...WILL CONTINUE TO SLOWLY LIFT NORTHEAST AWAY FROM
OUR AREA THIS EVENING. HEAT ADVISORY CRITERIA IS BEING MET ACROSS
MUCH OF THE AREA ALTHOUGH DEEPER MIXING/DRYING/GUSTY WINDS IS
OCCURRING ALONG/WEST OF HIGHWAY 14. THE UPPER HIGH WILL PERSIST
ACROSS THE CENTRAL PLAINS LEADING TO CONTINUED VERY HOT TEMPERATURES
AND POTENTIALLY DANGEROUS HEAT INDICES. WITH THE EXPECTATION OF 3 OR
MORE DAYS OF 105 OR HIGHER HEAT INDICES...THE DURATION OF THE HEAT
WARRANTS AN EXCESSIVE HEAT WARNING. THEREFORE WILL BE UPGRADING
THE ADVISORY TO A WARNING WHILE ADDING RENO...KINGMAN AND HARPER
COUNTIES. DEEPER MIXING/DRYING MAY SPREAD A BIT FURTHER EAST
WEDNESDAY AFTERNOON HOWEVER THIS WILL BE OFFSET BY THE VERY HOT
TEMPERATURES.

FRIDAY-TUESDAY:
THE SUBTROPICAL UPPER RIDGE WILL UNDERGO SOME FLATTENING AS SEVERAL
SHORTWAVES RIDE OVER THE TOP OF IT ACROSS THE NORTHERN TIER STATES
DURING THE PERIOD. THIS WILL RESULT IN A FRONTAL BOUNDARY MEANDERING
BACK AND FORTH BETWEEN THE NORTHERN AND CENTRAL PLAINS...HOWEVER
THIS FRONT IS PROJECTED BY ALL MODELS TO STAY JUST NORTH OF CENTRAL
KANSAS. THEREFORE THUNDERSTORM CHANCES ARE EXPECTED TO LARGELY
REMAIN NORTH OF OUR FORECAST AREA. THE HEAT BOX CORRIDOR IS VERY
LIKELY TO REMAIN IN PLACE ACROSS OUR FORECAST AREA...GIVEN PROJECTED
ECMWF 850 TEMPERATURES OF 26-31 CELSIUS AND A WELL-MIXED AIRMASS.
WITH THE VERY HOT ANTICIPATED TEMPERATURES...ADDITIONAL HEAT
HEADLINE POTENTIAL WILL BE POSSIBLE.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77 106  76 106 /   0   0   0   0
HUTCHINSON      77 109  77 108 /   0   0   0   0
NEWTON          77 106  77 106 /   0   0   0   0
ELDORADO        75 105  75 103 /   0   0   0   0
WINFIELD-KWLD   76 105  76 105 /   0   0   0   0
RUSSELL         76 112  75 109 /   0   0  10  10
GREAT BEND      76 112  75 109 /   0   0   0   0
SALINA          77 109  78 108 /   0   0   0   0
MCPHERSON       77 107  77 108 /   0   0   0   0
COFFEYVILLE     73 102  72 103 /   0   0   0   0
CHANUTE         73 102  73 102 /   0   0   0   0
IOLA            73 101  73 102 /   0   0   0   0
PARSONS-KPPF    73 100  73 103 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 26, 3:19 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
319 AM CDT TUE JUN 26 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
319 AM CDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL REACH OR EXCEED 105 DEGREES ACROSS MUCH OF THE
AREA THIS AFTERNOON AND EVENING. PLEASE SEE THE LATEST HEAT
ADVISORY FOR DETAILS.

THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH
CATEGORY THIS AFTERNOON...MAINLY ALONG AND WEST OF HIGHWAY 14.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDICES AT OR ABOVE 105 ARE EXPECTED OVER MOST AREAS ON
WEDNESDAY AFTERNOON AND A HEAT ADVISORY IS IN EFFECT FOR THE
AREA. HEAT INDICES EXCEEDING 105 MAY LINGER INTO
THURSDAY AND FRIDAY...ESPECIALLY ALONG AND EAST OF THE KANSAS TURNPIKE.

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED DURING THE AFTERNOON
AND EARLY EVENING HOURS AGAIN ON WEDNESDAY ACROSS PORTIONS OF CENTRAL
KANSAS...MAINLY ALONG AND WEST OF HIGHWAY 14.

THERE IS ALSO A REMOTE CHANCE OF THUNDERSTORMS ALONG AND NORTH OF
OF I-70 INTO EAST CENTRAL KANSAS FROM FRIDAY NIGHT INTO SATURDAY.
ANY STORMS THAT DEVELOP COULD BE STRONG WITH GUSTY WINDS AND
SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:36 AM CDTHeat AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 17 more12 hr
Jun 26, 3:36 AM CDTHeat AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more12 hr

Nearby

Excessive Heat Warnings in Kansas, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.